Mathematical Model for Traffic Flow

  • Abstract
  • Keywords
  • References
  • PDF
  • Abstract

    Every year countless hours are lost in traffic jams. When the density of traffic is sufficiently high small disturbances in vehicle’s accelerations can cause phantom traffic jams. We can relate the traffic flow to mathematics and physics like that of liquids and gases. This paper presents mathematical model for phantom jams and Gauss Jordan elimination for traffic flow.



  • Keywords

    Gauss-Jordan elimination; Jamiton; Phantom jam; Traffic jam.

  • References

      [1] I.K. Adu, D.K. Boah & V. Tulasi(2014), Application of system of linear equations to traffic flow for a network of four one-way streets in Kumasi, Ghana, International Journal of Contemporary Mathematical Sciences,9 (14), 653-660.

      [2] M.R. Flynn, A.R. Kasimov, J.C. Nave, R.R. Rosales & B. Seibold (2009), Self-sustained nonlinear waves in traffic flow, Physical Review E, 79(5), 056113-1-056113-13.

      [3] Gauss - Jordan elimination, available online: /courses/122104018/node20.html

      [4] Mathematicians take aim at ‘Phantom’ traffic jams, available online:

      [5] Professor uses math to solve traffic jams, available online:

      [6] Traffic jam mystery solved by mathematicians, available online:

      [7] Sakthivel, A and Kavitha, T. N.(2016), A trial to solve the puzzles by modeling linear equations and using Gauss- method. Int J Recent Sci Res. 7(10), 13777-13781.




Article ID: 26631
DOI: 10.14419/ijet.v7i4.10.26631

Copyright © 2012-2015 Science Publishing Corporation Inc. All rights reserved.